MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIG RP AOX CRV INS SZ2 10; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US SIG RP AOX CRV INS SZ2 10; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Model Number 1961-92-011
Health Effect - Clinical Codes Muscular Rigidity (1968); Pain (1994); Synovitis (2094); Discomfort (2330); Osteolysis (2377); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Study: (b)(6).Clinical notification received for revision of right total knee to address aseptic loosening of femur and patella components.Date of implantation: (b)(6) 2016, date of revision: (b)(6) 2020, (right knee).Treatment: femur, tibial insert, and patella components.Additional information received: (b)(4) clinical notes ad 06 jan 2021, (2) operative notes (2) were reviewed.On (b)(6) 2016, the patient had bilateral cemented total knee arthroplasty to address osteoarthritis, end-stage.Depuy components, including patella were used.No mention of manufacturer of cement.There were no complications noted.On (b)(6) 2020, the patient had a revision right total knee to address failed right total knee arthroplasty, femoral loosening.Prior to surgery the patient had stiffness, increasing pain, and discomfort.The tibial component was noted to be well-fixed and was retained.The femoral component and patella were noted to be grossly loose.There was osteolysis and bone loss.The tibial insert is being reported due to revision to address osteolysis and stiffness.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the lot code was provided, a manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
Medical records received indicated that on (b)(6) 2016, the patient had a left total knee arthroplasty to address osteoarthritis, end-stage, bilateral knees.During the procedure the surgeon noted that both patellas had significant erosion of the lateral patellar facet.The surgeon decided to cut the patella down to 12 mm, and not go any thinner.That left a defect in the lateral facet of both patellas, which was filled in with cement.Depuy components were used during this procedure.On (b)(6) 2019, the patient had an excision of nodular fat just above the prepatellar bursa with removal of multiple ethibond sutures, right knee.The bursa had become painful.The surgeon reported finding nodular fatty tissue just above the prepatellar bursa, which was creating somewhat of a band across the bursa.That was the main issue.The surgeon also removed multiple ethibond sutures.On (b)(6) 2020, the patient had a revision, right total knee arthroplasty, to address failed right total knee arthroplasty, femoral component loosening.The indications for surgery included: pain, discomfort, and stiffness.During the procedure the surgeon reported that the femoral component as well as the patella were loose with no interface provided.The tibial component was well fixed.The surgeon noted a significant amount of osteolysis and bone loss.There was also some mild synovitis noted.Depuy components were used during this procedure.(b)(6) 2021 medical records note that the patient has right anterior pain, status post total knee arthroplasty revision 6 months prior.Patient appears to have a patella fracture, however the patellar button appears to be intact.Patient is required to wear an immobilizer as treatment.No invasive treatment at the time of this review.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h6 health effect - clinical code: appropriate term / code not available (e2402) used to capture the bone injury.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative

Brand Name
SIG RP AOX CRV INS SZ2 10
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
EI  
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr
warsaw, IN 46581
6107428552
MDR Report Key11178806
Report Number1818910-2021-01299
Device Sequence Number2915724
Product Code NJL
UDI-Device Identifier10603295076087
UDI-Public10603295076087
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1961-92-011
Device Catalogue Number196192011
Device Lot Number8284763
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 01/06/2021
Supplement Date Received by Manufacturer02/15/2021
06/28/2021
01/17/2022
Initial Report FDA Received Date01/15/2021
Supplement Report FDA Received Date02/16/2021
07/21/2021
01/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/18/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPUY CMW 1 40G; DEPUY CMW 1 40G; MBT CEM KEEL TIB TRAY SZ2; PFC*SIGMA C/R NPOR FEM RT SZ 2; PFC*SIGMA/OV DOME PAT 3 PEG,32; DEPUY CMW 1 40G; DEPUY CMW 1 40G; MBT CEM KEEL TIB TRAY SZ2; PFC*SIGMA C/R NPOR FEM RT SZ 2; PFC*SIGMA/OV DOME PAT 3 PEG,32
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient Weight93 KG